MAUDE Adverse Event Report: INARI MEDICAL, INC. REVCORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. REVCORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 44-101
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a 56-year-old female underwent a lower left extremity (lle) deep vein thrombosis (dvt) thrombectomy using inari devices.The patient had pre-existing stents in her lle and underwent a successful lle dvt six months prior.Upon a follow-up visit, it was noted that the same region had thrombosed.Over the first three hours of the thrombectomy, multiple attempts to cross the lesion were made using various wire and catheter combinations, as well as venoplasty.The wire was eventually externalized successfully.Revcore was then introduced, and the coring element was expanded, without the use of intravascular ultrasound (ivus).The device became stuck in an area where the patient's stents overlapped.The catheter was pulled forcefully to free the device.The entire device was able to be removed from the patient without injury, excluding the nose cone.Multiple attempts were made to remove the nose cone; however, they were unsuccessful.The nose cone remains in the patient's vessel, embedded in the patient's stent/clot and is unlikely to mobilize.The case ended with no additional issues.A final venogram revealed there were no flow issues, and the collaterals remained intact.No further intervention was required.
 
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted, and no similar issues have been reported against this lot number.The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.The device labeling includes the following warning statements: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." "when revcore is in the path of an exposed stent with broken/fractured struts, a stent <10mm in diameter, or a stent compressed to <10mm, damage to the stent, the coring element, or dislodgment of the stent, etc.May occur." "before inserting the catheter for use in patients with stents, ensure the guidewire is properly placed, and not threaded or entangled in the wire mesh or lining of the stent." the device labeling instructs the user to "assess the treatment site using intervascular ultrasound (ivus)".Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
The revcore thrombectomy catheter (revcore) was returned to the manufacturer and evaluated.The catheter was returned without the nose cone (radiopaque tip).Visual inspection of the device revealed no other signs of damage or defects, aside from the missing tip.Appropriate adhesive residue was observed at the correct location at the distal end of the catheter under uv light during adhesive residue testing.Upon rotating the handle knob, the element expanded and contracted as designed.No manufacturing defects were detected at any point during the investigation, no discrepancies or unusual findings were found in the device lot history review, and no similar issues have been reported against this lot number.The investigation concluded that the tip likely separated from the catheter as a result of the device getting caught in torturous anatomy with overlapping stents and the device was likely pulled using excessive force in order to disengage the device from the stent entanglement.The device labeling includes the following warning statements: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." "when revcore is in the path of an exposed stent with broken/fractured struts, a stent <10mm in diameter, or a stent compressed to <10mm, damage to the stent, the coring element, or dislodgment of the stent, etc.May occur." "before inserting the catheter for use in patients with stents, ensure the guidewire is properly placed, and not threaded or entangled in the wire mesh or lining of the stent." the device labeling instructs the user to "assess the treatment site using intervascular ultrasound (ivus)".Manufacturer reference #: (b)(4).

Brand Name
REVCORE THROMBECTOMY CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key20474948
Report Number3020347218-2024-00044
Device Sequence Number7228566
Product Code QEW
UDI-Device Identifier00850291007383
UDI-Public00850291007383
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K223609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/15/2026
Device Model Number44-101
Device Lot Number24010055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER.; PROTRIEVE SHEATH.; TREIVER20.
Patient Age56 YR
Patient SexFemale